Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Manifolds with no periodic homeomorphisms


Author: Edward M. Bloomberg
Journal: Trans. Amer. Math. Soc. 202 (1975), 67-78
MSC: Primary 57E25
MathSciNet review: 0358842
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An analysis of the ends of the universal cover of the connected sum of two aspherical manifolds leads to the construction of a class of closed manifolds with no nontrivial periodic homeomorphisms.


References [Enhancements On Off] (What's this?)

  • [1] P. E. Conner and Frank Raymond, Manifolds with few periodic homeomorphisms, Proceedings of the Second Conference on Compact Transformation Groups (Univ. Massachusetts, Amherst, Mass., 1971) Springer, Berlin, 1972, pp. 1–75. Lecture Notes in Math., Vol. 299. MR 0358835 (50 #11294)
  • [2] S. Mac Lane, Homology, Die Grundlehren der math. Wissenschaften, Band 114, Academic Press, New York; Springer-Verlag, Berlin, 1963. MR 28 #122.
  • [3] Wilhelm Magnus, Abraham Karrass, and Donald Solitar, Combinatorial group theory: Presentations of groups in terms of generators and relations, Interscience Publishers [John Wiley & Sons, Inc.], New York-London-Sydney, 1966. MR 0207802 (34 #7617)
  • [4] Frank Raymond, The end point compactification of manifolds, Pacific J. Math. 10 (1960), 947–963. MR 0120637 (22 #11387)
  • [5] D. Sullivan, unpublished.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57E25

Retrieve articles in all journals with MSC: 57E25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1975-0358842-7
PII: S 0002-9947(1975)0358842-7
Keywords: Aspherical manifolds, Freudenthal end point compactification, connected sums, free products, outer automorphism group
Article copyright: © Copyright 1975 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia